MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified vessel in the left elbow.A 5.5-40/4t/90 symmetry balloon catheter was advanced for dilation.During the first inflation at 10 atmospheres, the balloon ruptured.The device was removed using normal method without issue and the procedure was completed with a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).Device evaluated by mfr: the symmetry device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A partial balloon circumferential tear was identified located approximately 6mm distal of the distal markerband.The rated burst pressure for this device is 15 atmospheres as per symmetry product specification.A visual and tactile examination identified no damage or issues with the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
la aurora - heredia 14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23716950
Report Number2124215-2025-89188
Device Sequence Number8845972
Product Code LIT
UDI-Device Identifier08714729181934
UDI-Public(01)08714729181934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23295
Device Catalogue Number23295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER-SYMMETRY; BALLOON CATHETER-SYMMETRY; GUIDEWIRE-GT16; GUIDEWIRE-GT16; INFLATION DEVICE-GM30; INFLATION DEVICE-GM30; INTRODUCER SHEATH-MEDIKIT; INTRODUCER SHEATH-MEDIKIT
Patient SexUnknown